The symptoms indicate that the people suffered from chemical poisoning
Police officers and medical specialists continue to investigate the reasons of massive poisoning among children and adults in Chechnya. The yet-unidentified disease has strange symptoms. Patients suffer from fear attacks that last for about 20 minutes, shortness of breath, psychosis, headache, anemia of limbs, nausea and indigestion.
Almost 50 people, all having similar symptoms, have been hospitalized in Chechnya's capital Grozny recently. The majority of patients are teenagers. Twenty-four people have been hospitalized in the Shelkovsky district of Chechnya. The number of patients suffering from the unknown disease in the Republican Children's Hospital makes up 19 individuals.
The chairman of the Shelkovsky regional administration, Husein Nukhaev, believes that the incident in Chechnya is connected with the use of poisonous gas. However, the supposition has not been proved yet. Food poisoning is still considered the main reason of the incident. “For the time being we believe that the hospitalized patients suffered from severe food poisoning. However, radiation or chemical impact is not excluded either,” a spokesman for the press service of the Chechen Internal Affairs Ministry said.
A special committee has been established to investigate the reasons of the incident. Specialists of the Center for the Medicine of Catastrophes set off from Moscow to Grozny to assist in the investigation of the incident.
The number of Chechen citizens who suffered from an unknown poisonous substance has reached 63 people. The majority of them are teenage girls, but the number of affected adults continues to grow. “We have been receiving more and more patients these days. Their quantity will increase at night when we collect all the data from all regional hospitals,” a high-ranking medical official from Chechnya's Healthcare Ministry said.
The symptoms of the unknown disease, such as spontaneous fits of fear and asphyxia, show that the people have most likely been poisoned with a toxic substance of neuroparalytic action.